Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 340, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 23, 2025, 10:30 PM MDT for Logan County, Phillips County, Sedgwick County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2025, 10:30 PM MDT (04:30 UTC)
- Expired
- Aug 23, 2025, 11:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 176 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.5 hours before the alert went out and 372 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346
WUUS55 KBOU 240430
SVRBOU
COC075-095-115-240515-
/O.NEW.KBOU.SV.W.0340.250824T0430Z-250824T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
1030 PM MDT Sat Aug 23 2025
The National Weather Service in Denver has issued a
* Severe Thunderstorm Warning for...
Eastern Logan County in northeastern Colorado...
Northwestern Phillips County in northeastern Colorado...
Southwestern Sedgwick County in northeastern Colorado...
* Until 1115 PM MDT.
* At 1030 PM MDT, a severe thunderstorm was located 4 miles
southeast of Twin Buttes, or 26 miles west of Julesburg, moving
south at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Haxtun, Fleming, Crook, St Petersburg, Twin Buttes and Dailey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 4092 10285 4092 10259 4054 10254 4052 10270
4056 10293
TIME...MOT...LOC 0429Z 356DEG 20KT 4086 10272
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Gimmestad2 follow-up statements
327
WWUS55 KBOU 240453
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1053 PM MDT Sat Aug 23 2025
COC075-095-115-240515-
/O.CON.KBOU.SV.W.0340.000000T0000Z-250824T0515Z/
Logan CO-Phillips CO-Sedgwick CO-
1053 PM MDT Sat Aug 23 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR SOUTHEASTERN LOGAN, NORTHWESTERN PHILLIPS AND SOUTHWESTERN
SEDGWICK COUNTIES...
At 1053 PM MDT, a severe thunderstorm was located 7 miles north of
Haxtun, or 22 miles northwest of Holyoke, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Haxtun, Fleming, St Petersburg and Dailey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4077 10281 4083 10258 4054 10254 4052 10270
4056 10293
TIME...MOT...LOC 0430Z 345DEG 18KT 4086 10270
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gimmestad116
WWUS55 KBOU 240516
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1116 PM MDT Sat Aug 23 2025
COC075-095-115-240526-
/O.EXP.KBOU.SV.W.0340.000000T0000Z-250824T0515Z/
Logan CO-Phillips CO-Sedgwick CO-
1116 PM MDT Sat Aug 23 2025
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHEASTERN LOGAN,
NORTHWESTERN PHILLIPS AND SOUTHWESTERN SEDGWICK COUNTIES...
The Severe Thunderstorm Warning that was previously in effect has
been reissued for southwest Phillips and southeast Logan Counties
and is in effect until 1200 AM MDT. Please refer to that bulletin
for the latest severe weather information.
&&
LAT...LON 4077 10281 4083 10258 4054 10254 4052 10270
4056 10293
TIME...MOT...LOC 0453Z 346DEG 18KT 4075 10266
$$
GimmestadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:15 PM MDT, 4 hours 15 minutes earlier. Its key messages:
- Cooler, wetter pattern through the upcoming week.
- Showers and thunderstorms each day with locally heavy rain, but each day comes with several forecast challenges.
- Most active days should end up Sunday and Monday, with locally heavy rain in/near the mountains, I-25 Corridor, and Palmer Divide.
Area forecast discussion, Aug 23, 6:15 PM MDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 615 PM MDT Sat Aug 23 2025 .KEY MESSAGES... - Cooler, wetter pattern through the upcoming week. - Showers and thunderstorms each day with locally heavy rain, but each day comes with several forecast challenges. - Most active days should end up Sunday and Monday, with locally heavy rain in/near the mountains, I-25 Corridor, and Palmer Divide. && .DISCUSSION /Through Saturday/... Issued at 255 PM MDT Sat Aug 23 2025 Another day, and just as much uncertainty in the forecast regarding convective evolution. We started today with some low topped, warm core showers west of I-25 that produced some decent rainfall amounts - peaking around 0.60 inch in the immediate Lafayette area. Pretty impressive considering the low radar returns, and indicative of just how efficient these warm rain processes can be. Those morning showers have since dissipated but have given way to more typical diurnal convection over the mountains and foothills. We anticipate these showers and storms to continue through late afternoon, while also attempting to move into the I-25 Corridor and Plains. That's where the uncertainty enters the forecast - yet again. Looking at ACARS soundings, there's a solid cap in place near 650 mb. It appears it would have to warm into the 83-85F range to break the cap, and we've just recently popped to 82F along the I-25 Corridor (as of 2:50 pm). There's still partial sunshine and a lack of widespread anvil blowoffs so there is a chance (30-40%) we could still hit those temps and break the cap before too long. IF we do, then stronger and even a couple severe storms would be possible into the lower elevations given MLCAPE around 1000-1500 J/kg, and relatively strong bulk shear greater than 40 knots. Also, it was interesting to note a couple CAMs still had a stronger storm or two dropping south from Wyoming and into the northeast plains later this evening. For later tonight, we expect skies to clear but that could lead to patchy fog development late tonight and early Sunday. Sunday still appears to be shaping up as a more active weather day, although uncertainty lingers. Low level moisture will hold strong along/east of the Front Range. However, we will be relatively dry aloft to start the day. But that should change as mid/upper level moisture is advertised to deepen from the west and southwest as the upper level jet stream shifts back eastward into the Central Plains. MLCAPE is forecast to be 800-1400 J/kg and still sufficient shear for a few stronger/severe storms. However, we will still be battling a capping inversion, so again it's a conditional risk of stronger storms. We do think we'll have higher coverage over the mountains during the afternoon and then eventually eastward onto the plains, however. Some of these storms will also be capable of producing heavy rain as precipitable water (PW) values climb to 150% of normal. Now Monday...what has consistently looked to be the wettest day and highest concern of heavy rain and any potential flooding issues has trended slightly drier. That said, we'll still be near 150-175% of normal pw, but we may also be battling some stability/capping issues. The trend seems to be more drying/ stabilization from the north, so the focus of heavier rain could actually end up southwest of Denver or even into southern Colorado. We'll continue to monitor the latest trends here. Tuesday and Wednesday the upper level ridge will build, but the deep monsoonal moisture plume will hold strong underneath it. We think the mountains will see high coverage, but we've tried to trim back the highest National Blend of Model (NBM) PoPs from the lower elevations as it's difficult to get widespread convective coverage without any forcing. We're still looking at potential shortwaves Thursday and/or Friday for an uptick in coverage and storm intensity. There are signs that we'll start to transition back to a more routine weather pattern sometime next weekend or early the following week. && .AVIATION /00Z TAFS through 00Z Monday/... Issued at 535 PM MDT Sat Aug 23 2025 Convection is currently underway around and south of the TAF sites this evening. While most of the activity has already passed near the TAF sites, ACARS soundings still show plenty of CAPE to work with if A. one of the cells currently in northern Larimer County makes its way over the TAF sites as portrayed in some of the hi- res guidance, or B. an outflow or boundary initiates enough lift to overcome the small cap still in place as portrayed as -8 J/kg of CIN in the latest ACARS sounding. Have kept the PROB30 in place due to these factors for -tsra potential until 1Z at KAPA/KBJC, and added on one additional hour for KDEN (through 2Z). Once convection diminishes, expecting KAPA/KDEN winds to transition to the south for the overnight hours, with potential for a rogue shower or storm to pass east of KDEN that could bring a brief wind shift to the ENE-E between ~6-7Z. KBJC should see light and VRB winds before turning to the WNW late tonight. Fog will still be a concern for early Sunday morning as winds are still expected to take on a more northwesterly turn that could advect it south from Larimer/Weld Counties, with the greatest impacts likely remaining north of KAPA. For the afternoon and evening, there will be another chance for afternoon convection beginning between the 21-22Z time frame capable of producing gusty winds and moderate to heavy rainfall as precipitable water values are expected to surpass 1.2" (~150% of normal). && .HYDROLOGY... Issued at 255 PM MDT Sat Aug 23 2025 Main concerns will be for the burn scars Sunday as precipitable water (PW) values increase to around 150% of normal. Warm cloud depths increase to near 6,000 feet, so storms will be more efficient rainers with 1-2" possible from stronger storms in 45 minutes or less. That could also produce some localized concerns in lower elevations (underpasses/low lying areas), should stronger storms be able to sustain themselves. As discussed above, Monday is trending a bit drier and more stable from the north, but it could still end up being the peak concern day for hydrology. We will continue to monitor those trends. Tuesday and Wednesday will have the most hydrologic concerns for the mountain burn scars given richer moisture/instability profiles there versus the plains. Thursday and Friday are starting to shape up as more active days again, but a lot of uncertainty with timing of any potential shortwaves. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Barjenbruch AVIATION...Bonner HYDROLOGY...Barjenbruch
Hazardous weather outlook, Aug 23, 10:31 AM MDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1031 AM MDT Sat Aug 23 2025 COZ030>051-241645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1031 AM MDT Sat Aug 23 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will redevelop this afternoon and spread southeast across portions of the I-25 Corridor and plains. While storms are expected to gradually weaken as they move from the mountains and foothills into the lower elevations, there is a small risk of one or two strong or severe storms. That is a conditional threat, depending on exactly how much heating occurs today. Temperatures would have to get at least into the lower 80s to support that severe threat, and it looks like most locations will stay slightly cooler than that. .DAYS TWO THROUGH SEVEN...Sunday through Friday The weather pattern will remain active with daily chances of showers and thunderstorms. A couple of the storms Sunday may also become severe, and also produce locally heavy rain. Monday will likely see more widespread showers and thunderstorms and also a greater threat of heavy rainfall. Scattered showers and storms, along with cooler temperatures, will stay in the forecast picture for all of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, Aug 23, 4:50 PM MDT, 5 hours 40 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
450 PM MDT Sat Aug 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Hail Evergreen 39.63N 105.34W
08/23/2025 E0.75 Inch Jefferson CO Public
0354 PM Hail 2 ESE Pinecliffe 39.92N 105.40W
08/23/2025 M0.75 Inch Gilpin CO Trained Spotter
0344 PM Hail 1 W Bailey 39.41N 105.49W
08/23/2025 E1.00 Inch Park CO Public
Report from mPING: Quarter (1.00 in.).
&&Special weather statement, Aug 23, 5:27 PM MDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Denver CO
527 PM MDT Sat Aug 23 2025
COZ036-240015-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
527 PM MDT Sat Aug 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN JEFFERSON AND
SOUTHWESTERN DOUGLAS COUNTIES UNTIL 615 PM MDT...
At 527 PM MDT, Doppler radar was tracking a strong thunderstorm near
Deckers, or 32 miles south of Denver, moving south at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Roxborough Park, Devil's Head, Sprucewood, Deckers, Westcreek,
South Platte, Perry Park, Cheesman Reservoir and Shamballa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3936 10536 3944 10504 3931 10497 3930 10497
3926 10495 3925 10495 3923 10496 3919 10492
3917 10491 3913 10491 3913 10526
TIME...MOT...LOC 2327Z 337DEG 18KT 3930 10518
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RPKLocal storm report, Aug 23, 5:44 PM MDT, 4 hours 46 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
544 PM MDT Sat Aug 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM Hail 1 SSE Conifer 39.50N 105.29W
08/23/2025 M1.00 Inch Jefferson CO Trained Spotter
0458 PM Hail 1 W Conifer 39.52N 105.32W
08/23/2025 M1.00 Inch Jefferson CO Public
0440 PM Hail Evergreen 39.63N 105.34W
08/23/2025 E0.75 Inch Jefferson CO Public
0354 PM Hail 2 ESE Pinecliffe 39.92N 105.40W
08/23/2025 M0.75 Inch Gilpin CO Trained Spotter
0344 PM Hail 1 W Bailey 39.41N 105.49W
08/23/2025 E1.00 Inch Park CO Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Aug 23, 6:18 PM MDT, 4 hours 12 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
618 PM MDT Sat Aug 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM Hail 1 SSE Conifer 39.50N 105.29W
08/23/2025 M1.00 Inch Jefferson CO Trained Spotter
0458 PM Hail 1 W Conifer 39.52N 105.32W
08/23/2025 M1.00 Inch Jefferson CO Public
0457 PM Hail 2 W Aspen Park 39.54N 105.34W
08/23/2025 M1.50 Inch Jefferson CO Public
0440 PM Hail Evergreen 39.63N 105.34W
08/23/2025 E0.75 Inch Jefferson CO Public
0354 PM Hail 2 ESE Pinecliffe 39.92N 105.40W
08/23/2025 M0.75 Inch Gilpin CO Trained Spotter
0344 PM Hail 1 W Bailey 39.41N 105.49W
08/23/2025 E1.00 Inch Park CO Public
Report from mPING: Quarter (1.00 in.).
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 11:12 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 48 min |
| Aug 24, 1:59 PM MDT | Special Weather Statement | BOU | Lincoln | 31 min |
| Aug 24, 2:05 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 25 min |
| Aug 24, 2:29 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 31 min |
| Aug 24, 2:58 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 32 min |
| Aug 24, 5:08 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 37 min |
| Aug 24, 5:21 PM MDT | Special Weather Statement | BOU | Elbert | 39 min |
| Aug 24, 5:46 PM MDT | Areal Flood Advisory | BOU | Elbert | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.